New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

mtgman
Veteran Member


Date Joined Mar 2005
Total Posts : 1289
   Posted 12/24/2008 8:45 AM (GMT -7)   
hello...i'd like to get some info from people on 6-MP...I began taking it twice daily approx 3 days ago.  Since then I've been getting headaches, feeling nauceous (sp?) and feeling very lathergic.  Is this common?  Is it not even related?  Thanks!!!!

MikeB
Veteran Member


Date Joined Mar 2006
Total Posts : 1169
   Posted 12/24/2008 9:14 AM (GMT -7)   
Nausea and fatigue are not uncommon with 6mp. Most folks say that taking it at night, right before bed, is a good solution. I wonder why you are on two doses a day -- most GI|s start patients off at 50mg once daily and build up if needed. Abd remember you need to have blood levels monitored rigorously, especially in the first few months, to watch for white cell suppression. I would check with he GI and see if one dose per day is possible and move it to bedtime.

vadreamer1
Regular Member


Date Joined Aug 2006
Total Posts : 196
   Posted 12/24/2008 10:03 AM (GMT -7)   
After surgery in May 05, my firs Gasro had me up to 200MG of 6MP. It took a good 5 months to get that high. Once I was there, it controlled my Crohn's, but I was miserable. It made me sick to my stomach, I had problems with my blood sugar and thyroid. They brought me back down to 100 MG, all the symptoms went away - but it was no longer controlling my Crohn's. I switched to Remicade, and was on it for two years. I switched to another Gastro and mentioned to him that I had joint pain through out my time w/ 6MP and Remicade. I've switched to Humira and just did the initial dose this past Sunday. We'll see what happens. Watch your blood work. Tell your doctor what you're experiencing. My mistake was not saying something before the symptoms got bad.

On a side note, I want to add that I'm somewhat concerned that in 3.5 years, I've had surgery and been through 3 pretty serious treatment regimens. I wonder what is next if Humira doesn't do the job.

Post Edited (vadreamer1) : 12/24/2008 10:11:19 AM (GMT-7)


mtgman
Veteran Member


Date Joined Mar 2005
Total Posts : 1289
   Posted 12/24/2008 2:52 PM (GMT -7)   
thanks to you both!  i think the 6-MP dosage is based partially on weight etc...I'm 6'2 210 so that may be the reason for the 100 mg per day...not sure though- i have an ppt next week and will double check...happy holidays to you!!!!!
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 5:43 AM (GMT -7)
There are a total of 2,734,006 posts in 301,165 threads.
View Active Threads


Who's Online
This forum has 151301 registered members. Please welcome our newest member, BrisaMeadows.
296 Guest(s), 8 Registered Member(s) are currently online.  Details
Joan M, Albannach, AngelsmamaDorseysdaughter, reminder, Stanislav, Bobby Mac, exqualls, SharonZ


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer